MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 MM / TI CANN FRN / GT 360MM / RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 MM / TI CANN FRN / GT 360MM / RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.033.966S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent revision surgery due to broken femoral recon nail (frn).Originally, the patient had an implantation on an unknown date.Post-surgery after a month, the leg was not healed.When the nail broke and the leg was still broken.The implant was successfully explanted without any issue.There was no surgical delay.The patient was stable after the procedure.Procedure and patient outcome are unknown.Concomitant devices reported: unknown locking screws (part # unknown, lot # unknown, quantity # unknown), unknown recon screws (part # unknown, lot # unknown, quantity# unknown), unknown end cap (part # unknown, lot # unknown, quantity 1).This report is for one (1) 9 mm / ti cann frn / gt 360mm / right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.E3: reporter is a synthes employee.H3, h4, h6: part: 04.033.966s.Lot: 2l79993.Manufacturing site: bettlach.Release to warehouse date: january 22, 2019.Expiry date: december 31, 2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 9 mm / ti cann frn / gt 360mm / right - sterile was received at us customer quality (cq).The device was broken at its first locking hole by the distal tip of the device.The break was clean, and the fragment was returned.No other defects were identified with the device.The received condition was consistent with the complaint condition thus, the complaint was confirmed.Dimensional inspection: cannulation diameter = conforming.Outer diameter at fracture site = conforming.Document/specification review: drawing(s) reviewed: current & manufactured revisions.Conclusion: the overall complaint was confirmed for the received 9 mm / ti cann frn / gt 360mm / right - sterile.Although no definitive root-cause can be determined, its possible the device encountered unintended forces while implanted in the patient.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H6: code 3191 used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9 MM / TI CANN FRN / GT 360MM / RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9687296
Report Number2939274-2020-00736
Device Sequence Number16997589
Product Code HSB
UDI-Device Identifier10886982272225
UDI-Public(01)10886982272225
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.966S
Device Catalogue Number04.033.966S
Device Lot Number2L79993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS; UNK - SCREWS: LOCKING; UNKNOWN RECON SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR